MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-29A
Medical Device Problem Codes Backflow (1064); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 dr.(b)(6) information sjm that he was explanting a trifect valve that was implanted approximately 6 years ago.The patient was experience distress.An echo was performed that revealed the patient was suffering from wide open aortic insufficiency due to a possible leaflet tear.It was confirmed upon explant the leaflet was torn.The patient is currently stable.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6.Explant was reported due to aortic insufficiency.The investigation found that all three leaflets contained calcifications.There was circumferential fibrous pannus ingrowth on the inflow surface which extended onto the base off all three leaflets.Leaflet 1 had fibrous pannus ingrowth on the outflow surface at the base of the leaflet.Leaflet 3 was torn.All three leaflets had fibrous thickening.No acute inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tears could not be conclusively determined; however, all of the tears were associated with calcifications.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (CVD)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS  01897-4050
MDR Report Key10211294
Report Number3008452825-2020-00331
Device Sequence Number19651181
Product Code LWR
UDI-Device Identifier05414734052061
UDI-Public05414734052061
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2013
Device Model NumberTF-29A
Device Catalogue NumberTF-29A
Device Lot Number3744650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;